MAUDE Adverse Event Report: TRILLIANT SURGICAL MINIMALLY INVASIVE BUNION PLATE, RIGHT; MIB PLATING SYSTEM PLATE

TRILLIANT SURGICAL MINIMALLY INVASIVE BUNION PLATE, RIGHT; MIB PLATING SYSTEM PLATE
Model Number 300-70-001
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-9 below) as part of internal complaint handling activities.Patient date of birth not reported.Date of event is unknown.The event is considered to be when the patient began to experience pain.Catalog # and serial # not utilized by trilliant surgical.Expiration date (not applicable (n/a) to non-sterile trilliant surgical products.Initial reporter fax not reported.Device bla number is n/a to this report.Na was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.Section if follow-up, what type? n/a to this report.Section correction/removal rpt number: (recall numbers:) n/a to this report.No files attached to this report.Investigation (including evaluation summary) evaluation of similar complaints.The complaints log was reviewed to identify any similar events related to an mib removal between august 2020 and august 2021.Eleven (11) similar complaints were identified.Of these 11 identified complaints, the root causes were as follows: failure to follow ifu, patient anatomy, patient noncompliance, unknown (6) and tbd (2).None of these related events were confirmed to contain parts from the same lot number(s) as the reported event.Device history record (dhr) review: the dhr for lot tsl009501 was reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl009501, no reworks (rwks), nonconformances (ncrs), or deviations (dev) occurred.The dhrs for the associated parts that were removed were also reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.(2) 2.4 x 16mm gridlock locking screw (302-24-016) - lot tsl005225 [manufactured 11/06/2017, udi (01)00812926023144(10)tsl005225] - no associated rwks, ncrs, or devs.2.4 x 16mm gridlock screw (301-24-016) - lot tsl007901 [manufactured 09/13/2019, udi (01)00812926022666(10)tsl007901] - no associated rwks, ncrs, or devs.2.4 x 24mm tiger headless screw (202-24-024) - lot tsl004540 [manufactured 04/18/2017, udi (01)00812926021645(10)tsl004540] - no associated rwks, ncrs, or devs.In conclusion, there were no identified issues related to the complaint event.Review of surgical technique.Minimally invasive bunion plating system instructions for use, ifu 900-01-016 revision d, corresponds to the event.Limited information was provided for the surgical technique / conformance to the ifu so it is unknown if the doctor/ user followed the ifu.Visual and dimensional inspection: the parts were not returned, so no visual or dimensional inspection could be conducted.Simulated use testing: simulated use testing was not conducted for either returned device(s) nor with similar parts.With limited information available and the limitations of simulated use testing (i.E., unable to recreate "patient pain"), simulated use testing did not occur.Investigation conclusion: the similar complaints did not provide further insight into the evaluation of the root cause for the reported event.There were no abnormalities in regards to dhr review.It is unknown if the surgeon followed the ifu.The parts were not returned.Thus, inspection did not occur.Simulated use testing did not occur.As limited information is available, the root cause remains unknown at this time.
 
Event or Problem Description
On (b)(6) 2021, an independent sales representative contacted the djo foot & ankle sales support manager to request a minimally invasive bunion (mib) removal kit for the removal of an mib construct due to reported patient pain.The removal is scheduled for (b)(6) 2021 at facility 1 by doctor 1.The mib construct was originally implanted by doctor 1.The above details are all this is known for the report at this time and a follow up will occur with the sales representative post-removal.

Brand Name
MINIMALLY INVASIVE BUNION PLATE, RIGHT
Common Device Name
MIB PLATING SYSTEM PLATE
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key12388209
Report Number3007420745-2021-00027
Device Sequence Number1194548
Product Code HRS
UDI-Device Identifier00812926027708
UDI-Public(01)00812926027708(10)TSL009501
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K172178
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number300-70-001
Device Lot NumberTSL009501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2021
Initial Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight117